Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Transmission and Education >> Am I Infected?

Pages: 1
joe62
Newbie

Reged: 08/13/11
Posts: 2
Unfortunate Sexual exposure/ injection exposure
      #256960 - 08/13/11 01:53 PM

Hi to the wonderful people of this website. I want to narrate my story for information and advise.
I am an expat, while away to a third world country, i had a contact with a women with unknown status, and she stayed with me for two weeks, I was well educated for not taking such risks, but loneliness and isolation took all my instincts away, and we had unprotected sex multiple times. After she left, I was apprehensive of any STDs, I may have contracted. She was found to be sexualy promiscuous, but not a sex worker. The initial apprehensions of mine were for Herpes, so I kept checking for signs and symptoms, after immedialtely she left my sore throat which was already there became progressively bad and after 15 days of exposure, I had a brushing teeth incident in which my brush hit the underside of tongue, and i started bleeding, it could have been an isolated case, but the wound would take long time to heal. I started developing dry mouth, specialy during the night, when my tongue would just become like a sandpaper and glued to my top of mouth, and i had to frequently wake up and drink water, even after 4 months I still have this condition. One month after the exposure, I started having feeling of being ill, with fever, pharyngitus, Yellow secretion from nose, chills, and enhanced pain, even if something strike me mildly, like lifting a chair between my armpit and chest, would leave me with alot of pain. I started taking Augminton for the flue, after, 4 days of fever and chills my infection seem to travel to the lower resiratory tract, and I was coughing with green/yellow secretion, and fever still 100.4, so I switched to Levaquin 750 MG twice daily, that was excessive,and i mis took it twice daily instead of once only, immediatedly in an hour I was totaly disoriented, with being dizy, but the levaquin took care the infection and the fever, in 48 hours, but now with tremors in hands and feet, and arms too, with muscle twitching. Also within three days of the onset of the fever I had an enlarged neck gland, which is still somewhat palpable/visible after three months. I feared the worst, and after taking levaquin excessive dosage for 5 days, started to have fever in the evening for one or two hours, upto 99.5 degrees, and the pharyngitus was still there, so I started levaquin for 7 more days 500 mg once daily, which got me severely nauseated and lost appetite, again. Consequently I lost 20 pounds of my weight in 15-20 days. now i had started having very itchy scalp, with hives occuring randomly, which were very itchy, and I started noticing faint brownish/pinkish very small rash on the back of my trunk originating from upper arms, which also was somewhat itchy, I am still having that rash with hives after three months of symptoms.
I asked the women to get tested for HIV, after 10 weeks of exposure from her, and it was a fourth generation ECLIA test, with antibody and P24 antigen, she came out negative. After one more week I got her PCR RNA test, to which she was indeterminate, at first and the lab took 5 more days to re test from the same blood sample, she came out negative. After three months from the exposure, Both of us got tested with ECLIA, and were negative. Now I am still having Peripheral Neurapathy, with buzzing in hands and feet, and occasional muscle twitching, and rash, with enhanced pain awareness after any minor contact. Now I am on pristiq just to get rid of any mind problems, but the symptoms persist.
There was a second possible exposure, after the onset of fever and flue. The morning after I had chills and fever I had to attend to an office, where i felt nauseated and laid down for couple of minuites, at which time I needed to goto the toilet, the toilet was an Indian style one, where you had to squat, after 10 minuites, when i started to stand up, I had classic sign of vesovagal stimulation, burning ears, and virtigo, i managed to come out but passed out in the room. The people over there thought I had a heart attack, so they started doing a CPR on me for which they were not trained, and subsequently ending up with a fractured Rib. I regained consciousness, after 4 minuites, while they were taking me to a government hospital, in the back of a truck. The doctor asked the tech to get my blood sample, which I have no clue if he was using a new syringe or not, so that could be my second possible exposure, after one month of the initial sexual one.
Do you guys think my ligering symptoms are indicative of a prolong ARS, and my ECLIA test at three months after sexual exposure, and two months after the injection incident is sufficient and conclusive?
I have been reading the body for a long time, But I have still problems, persistent dry mouth, Rash and Hives, Tongue sensitvity, easy bruising. Please Help me out.

Post Extras: Remind Me!   Notify Moderator  
gmwill68
Newbie

Reged: 08/04/11
Posts: 13
Loc: Vermont
Re: Unfortunate Sexual exposure/ injection exposure new
      #256977 - 08/14/11 09:34 PM

hi Joe, I had some of the same reactions to the leviquin (even taking it at the norman dose), unfortunately now I have to be on IV anti-biotics from now on, oral ones just don't work...

I found some info on leviquin OD...
Levaquin Overdose Symptoms

Indications that a patient has suffered a Levaquin overdose include:
Breathing difficulties
Decreased activity
Drooping eyelids
Loss of balance and/or coordination
Sweating
Tremors and/or seizures

Should Levaquin patients start developing any of these symptoms, they should seek immediate medical attention. Treatments for a Levaquin overdose may include:
Certain medicines to counteract the effects of Levaquin
IV fluids to rehydrate
Close monitoring
Further treatments, such as surgery, if additional complications arise

Other Serious Levaquin Side Effects

In addition to overdose complications, Levaquin has been reported to cause the following serious side effects:
Damage to the liver, kidneys and/or pancreas
Double vision
Fatal hypoglycemia (low blood sugar)
Heart problems, including arrhythmia and/or cardiotoxicity
Muscle deterioration and neuromuscular diseases
Nerve damage in the hands and/or feet
Permanent loss of vision and/or loss of color vision
Severe allergic reaction
Severe anemia
Severe central nervous system (CSN) disorders
Spontaneous tendon rupture and tendinopathy
Stevens-Johnson syndrome (SJS) and toxic epidermal necrosis (TEN), life-threatening skin conditions

Hopefully you can get a handle and answers to your issues. My heart goes out to you..
Gary from Vermont

Post Extras: Remind Me!   Notify Moderator  
joe62
Newbie

Reged: 08/13/11
Posts: 2
Re: Unfortunate Sexual exposure/ injection exposure new
      #256987 - 08/15/11 10:24 AM

Gary, tnx for your realy helpful info. How long your reaction to the levaquin last, after you stopped your medicin. Mine are still on somewhat, after three months. I would like to believe that my symptoms are Levaquin induced, as apposed to ARS, may be being a lesser evil, but I am Totaly freaked out.

Post Extras: Remind Me!   Notify Moderator  
gmwill68
Newbie

Reged: 08/04/11
Posts: 13
Loc: Vermont
Re: Unfortunate Sexual exposure/ injection exposure new
      #256994 - 08/15/11 05:44 PM

My symptoms lasted about 6 months. Stay hydrated to help flush the system.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
1 registered and 2 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5318

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3